Alert archive / California / Wind Advisories in 2020
Wind Advisory 4, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 8, 2020, 6:44 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2020, 6:44 PM PST (02:44 UTC)
- Expired
- Jan 9, 2020, 7:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
657 WWUS76 KHNX 090244 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 644 PM PST Wed Jan 8 2020 CAZ196-091100- /O.CAN.KHNX.ZF.Y.0004.000000T0000Z-200109T1800Z/ /O.NEW.KHNX.WI.Y.0004.200109T0244Z-200109T1700Z/ Tehachapi Area- Including the city of Tehachapi 644 PM PST Wed Jan 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY MORNING... ...FREEZING FOG ADVISORY IS CANCELLED... * WHAT...Sustained west to northwest winds 20 to 30 mph, with gusts near 50 mph. * WHERE...Tehachapi Area. * WHEN...Until 9 AM PST Thursday morning. * IMPACTS...Strong wind gusts may blow down tree limbs. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Wind gusts will be most numerous along Highway 58 below Tehachapi Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ198-199-091100- /O.NEW.KHNX.WI.Y.0004.200109T0244Z-200109T1700Z/ Indian Wells Valley-Kern County Desert- Including the cities of Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 644 PM PST Wed Jan 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY MORNING... * WHAT...Sustained west to northwest winds 20 to 30 mph, with gusts near 50 mph. * WHERE...Indian Wells Valley and Kern County Desert. * WHEN...Until 9 AM PST Thursday morning. * IMPACTS...Strong wind gusts may blow down tree limbs. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BS
3 follow-up statements
074 WWUS76 KHNX 091054 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 254 AM PST Thu Jan 9 2020 CAZ196-198-199-092200- /O.EXT.KHNX.WI.Y.0004.000000T0000Z-200110T0300Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 254 AM PST Thu Jan 9 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts around 45 mph. * WHERE...Indian Wells Valley, Kern County Desert and Tehachapi Area. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds can make travel difficult, particularly for high profile vehicles. Winds could blow around unsecured objects. Tree limbs could be blown down, resulting in a few power outages. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
972 WWUS76 KHNX 092141 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 141 PM PST Thu Jan 9 2020 CAZ196-198-199-100300- /O.CON.KHNX.WI.Y.0004.000000T0000Z-200110T0300Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 141 PM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts around 45 mph. * WHERE...Indian Wells Valley, Kern County Desert and Tehachapi Area. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds can make travel difficult, particularly for high profile vehicles. Winds could blow around unsecured objects. Tree limbs could be blown down, resulting in a few power outages. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DCH
259 WWUS76 KHNX 100242 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 642 PM PST Thu Jan 9 2020 CAZ196-198-199-100345- /O.EXP.KHNX.WI.Y.0004.000000T0000Z-200110T0300Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 642 PM PST Thu Jan 9 2020 ...THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Wind gusts of 45 to 57 mph are no longer expected. Therefore, the Wind Advisory, which was in effect for a portion of the Kern County mountains and desert, will be allowed to expire at 7 AM PST this evening. $$ BS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 5:40 PM PST, 1 hour 4 minutes earlier.
Area forecast discussion, Jan 8, 5:40 PM PST, 1 hour 4 minutes before
Area Forecast Discussion...Updated National Weather Service Hanford CA 540 PM PST Wed Jan 8 2020 Updated Air Quality Issues section .SYNOPSIS... An upper level system will bring a chance of rain and mountain snow to the area on Thursday. Quiet conditions will prevail on Friday. Then unsettled weather will return for the weekend into early next week. && .DISCUSSION... IR imagery is showing an upper level shortwave that is now dropping southeast through our CWFA. This system has caused the low cloud deck over the San Joaquin Valley and Sierra foothills to drizzle out some and lift resulting in improving visibility over the valley today. This system has also brought some high clouds to the mountains and Kern County Deserts. Temperatures are trending higher today by 2-3 degrees over much of the valley at this time and by 5-10 degrees over the higher elevations. Another system is progged to drop southward through the area during the day on Thursday and RH progs are indicating that this system has more moisture with it than the system today. Have increased POPs across the area for Thursday morning through early afternoon as the system moves through. It is expected to depart by late Thursday afternoon and evening. Latest QPF progs are showing between a tenth and a quarter inch of liquid precipitation from Fresno County northward and generally a tenth of an inch or less further south. Snow levels are progged to run between 4000 and 5000 feet on Thursday and there is a possibility that some light snow might fall on the Tejon and Tehachapi passes on Thursday afternoon. SREF is indicating shortwave ridging moves in on Friday for drier weather and seasonable temperatures. Fog and low clouds are possible in the San Joaquin Valley again on Friday while mainly clear skies will prevail over the higher elevations. Another shortwave system is progged to push across Norcal on Saturday and might brush Yosemite Park and Mariposa and Merced Counties with some light precipitation. Further south it will provide for some mid/high clouds and should mix out the atmosphere enough to inhibit the presence of widespread fog. The medium range models are in fair agreement through the middle of next week and suggest our area might get clipped by a few inside slider type systems that push into and through the PAC NW and then drop into the Great Basin. This would provide for a chance of mainly mountain precipitation and increased winds at times below the passes in Kern County. The operational models and ensemble means have been showing the potential for a strong storm to impact our area toward the end of next week beyond the forecast period. Stay tuned as we will have a better idea on the strength and timing of this system as the time approaches. && .AVIATION... In the San Joaquin Valley, Kern County mountains and adjacent Sierra foothills, mainly MVFR in low clouds and mist with areas of IFR in low clouds and mist. LIFR conditions possible in fog between 06Z Thu and 15Z Thu. In the Sierra Nevada, increasing areas of mountain obscuring IFR in low clouds and precipitation after 09Z Thu becoming widespread by 15Z Thu. Otherwise, VFR conditions will otherwise prevail over the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... On Thursday, January 9th, 2020, fireplace/wood stove burning status is: no burning unless registered in Fresno and Kern Counties. Further information is available at Valleyair.org. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low, medium, and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Freezing Fog Advisory until 10 AM PST Thursday morning for CAZ196. && public...DS aviation....DS weather.gov/hanford
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.